Hail, Hartford
- When
- August 1, 2:56 PM EST
- Where
- Hartford County, 0.51 mi W of East Hartland
- Measured
- 0.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 42.000, -72.910
A cold front moved through Southern New England creating enough lift to produce showers and thunderstorms. A cold pool aloft increased instability and the probability of large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOX wrote it up.
A cold front moved through Southern New England creating enough lift to produce showers and thunderstorms. A cold pool aloft increased instability and the probability of large hail. Hail up to the size of ping pong balls was reported with these storms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Aug 1, 2:54 PM EST, 2 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 354 PM EDT MON AUG 1 2011 .SYNOPSIS... A COLD FRONT WILL CONTINUE TO BRING SCATTERED STRONG TO SEVERE THUNDERSTORMS ACROSS THE REGION THIS EVENING. THERE WILL BE ANOTHER CHANCE OF A FEW AFTERNOON AND EVENING SHOWERS/THUNDERSTORMS TUESDAY AFTERNOON AND EVENING...ESPECIALLY IN SOUTHERN NH/NORTHEAST MA. DRY WEATHER IS EXPECTED THURSDAY AND FRIDAY...THEN ANOTHER SYSTEM MAY AFFECT THE REGION NEXT SATURDAY. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... ***SEVERE THUNDERSTORM WATCH THROUGH 10 PM THIS EVENING FOR ALL OF SOUTHERN NEW ENGLAND EXCEPT CAPE AND ISLANDS*** MESOSCALE UPDATE 350 PM... SCATTERED STRONG TO SEVERE THUNDERSTORMS CONTINUE TO DEVELOP ACROSS INTERIOR SOUTHERN NEW ENGLAND IN THE MID TO LATE AFTERNOON HOURS. SPC MESO-ANALYSIS IS STILL SHOWING BETWEEN 2000 AND 3000 J/KG OF MLCAPES ACROSS SOUTHERN NEW ENGLAND. 0 TO 6 KM WIND SHEAR VALUES WERE GENERALLY LESS THAN 25 KNOTS. THIS HAS KEPT THE ACTIVITY HIT AND MISS AND MORE OF THE PULSE VARIETY. NONETHELESS...HIGH CAPE VALUES WERE COMPENSATING FOR SHEAR AND ALLOWING FOR SCATTERED STRONG TO SEVERE THUNDERSTORMS TO DEVELOP. THE MAIN THREAT CONTINUES TO BE LARGE HAIL WITH A SECONDARY CONCERN BEING ISOLATED STRONG WIND GUSTS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 PM THIS EVENING FOR ALL BUT THE CAPE/ISLANDS. THE ACTIVITY ACROSS INTERIOR SOUTHERN NEW ENGLAND SHOULD CONTINUE TO SLOWLY MOVE EAST AND AFFECT PORTIONS OF THE COASTAL PLAIN THIS EVENING. MOST OF THE ACTIVITY SHOULD COME TO AN END BY 10 PM...BUT COULD PERHAPS LINGER A BIT LONGER ON THE CAPE/ISLANDS. OTHERWISE...PARTIAL CLEARING WILL LIKELY ALLOW FOR PATCHY FOG TO DEVELOP IN THE TYPICALLY PRONE LOCATIONS AFTER MIDNIGHT. LOW TEMPERATURES SHOULD RANGE FROM THE UPPER 50S TO LOWER 60S ACROSS SOUTHWEST NH/WESTERN MA...TO MAINLY THE 60S TO AROUND 70 ELSEWHERE. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/... TUESDAY...SOMEWHAT COMPLICATED FORECAST DURING THIS TIMEFRAME AS UPPER LEVEL SYSTEM ACROSS NORTHERN NEW ENGLAND TRIES TO ROTATE TOWARD S NH AND N MA DURING THE DAY. PRETTY GOOD INSTABILITY WITH THE COLD POOL OF THIS SYSTEM...INCLUDING K INDICES IN THE LOWER 30S AND TOTAL TOTALS AROUND 50 MAINLY ALONG THE E COAST. FAIRLY GOOD MOISTURE INFLOW OFF THE OCEAN ALSO IN PLACE. BIG QUESTION AT THIS POINT WILL BE IF THIS SYSTEM WORKS EVEN FURTHER S ACROSS THE REGION AS A FEW MODELS ARE SUGGESTING. FOR NOW...KEPT MENTION OF SLIGHT CHANCE TO LOW CHANCE POPS ACROSS S NH/N CENTRAL AND NE MA MAINLY FOR THE AFTERNOON...AND DID INCLUDE MENTION OF TSTMS AS WELL WITH THE BEST CHANCE DURING THE LATE MORNING AND AFTERNOON. EXPECT DAYTIME HIGHS MAINLY IN THE 80S WITH AN OFFSHORE WIND. && .LONG TERM /TUESDAY NIGHT THROUGH MONDAY/... HIGHLIGHTS... * SHOWERS AND THUNDERSTORMS MAY CLIP SW NEW ENGLAND WEDNESDAY * WARM AND DRY WEATHER THURSDAY AND FRIDAY * MORE SHOWERS AND THUNDERSTORMS POSSIBLE SATURDAY OVERVIEW... MODELS IN GOOD AGREEMENT WITH MID LEVEL VORTEX MOVING TO THE MARITIMES BY WEDNESDAY...BUT ARE STRUGGLING WITH THE TRACK OF A SHORTWAVE MOVING SE FROM GT LAKES AS IT INTERACTS WITH THIS VORTEX. THIS WILL HAVE AN IMPACT ON THE POTENTIAL FOR SHOWERS AND THUNDERSTORMS WEDNESDAY. VORTEX LIFTS OUT TOWARD THE END OF THE WEEK WITH FAST MOVING SHORTWAVES MOVING THROUGH THE DEAMPLIFIED FLOW ACROSS THE NORTHERN TIER STATES. TIMING OF THESE SHORTWAVES UNCERTAIN BUT LATEST GUIDANCE SUGGESTS ANOTHER SHORTWAVE WILL AFFECT NEW ENG NEXT SAT. TUE EVENING... THERE MAY BE A FEW SHOWERS OR A THUNDERSTORM IN THE EVENING ASSOCD WITH MID LEVEL VORTEX ACROSS MAINE. BEST CHANCE WILL BE OVER NE MA AND S NH CLOSEST TO THE COLD POOL. LATE TUE NIGHT INTO WEDNESDAY... SFC WAVE ASSOCD WITH GT LAKES SHORTWAVE WILL BE TRACKING SE ALONG A WARM FRONT. SOME SORT OF MCS IS LIKELY ALONG THIS WARM FRONT MOVING SE FROM GT LAKES BUT THERE IS UNCERTAINTY WITH HOW CLOSE THIS LOW TRACKS AND IF ANY PRECIP GETS INTO SNE. ADDING TO THE UNCERTAINTY IS THAT MODEL RUN TO RUN CONSISTENCY HAS BEEN POOR. LATEST GUIDANCE IS STILL OFFERING DIFFERENT SOLUTIONS WITH GFS KEEPING ACTIVITY TO THE SW WHILE GGEM/SREF ARE WET. ECMWF CLIPS SW NEW ENG. CURRENT THINKING IS THAT PROXIMITY OF MID LEVEL VORTEX MAY ACT AS A BLOCK DEFLECTING THIS SHORTWAVE AND SFC WAVE FURTHER SW SO WE TRENDED AWAY FROM WET SOLUTIONS OF GGEM/SREF...BUT CONFIDENCE IS LOW. LEANED TOWARD ECMWF SOLUTION AND HAVE SLIGHT CHC POPS SW ZONES FROM SW MA TO S RI BUT FURTHER ADJUSTMENTS TO POPS WILL LIKELY BE NEEDED AS WE GET CLOSER TO THE EVENT. WED TEMPS WILL BE DEPENDENT ON EXTENT OF CLOUD COVER AND POSSIBLE PRECIP. MOST SUNSHINE WILL LIKELY BE CONFINED TO NE ZONES WITH MOST CLOUDS ACROSS SW ZONES. THURSDAY AND FRIDAY... WARM AND DRY WEATHER LIKELY AS HIGH PRES MOVES INTO REGION. THERE MAY BE EXTRA CLOUD COVER ON THURSDAY ACROSS NE ZONES ASSOCD WITH DEPARTING MID LEVEL VORTEX BUT CONVECTION NOT EXPECTED. TEMPS WILL BE NEAR OR SLIGHTLY ABOVE NORMAL...BUT FRI LOOKS TO BE THE WARMER OF THE TWO DAYS AS WARMER 850 MB TEMPS MOVE IN FROM THE WEST. SATURDAY AND SUNDAY... NEXT SHORTWAVE MOVES IN FROM THE WEST SATURDAY SO HAVE CHC POPS. DISCOUNTED GFS FOR SUNDAY AS IT LOOKS TO HAVE FEEDBACK ISSUES WITH WOUND UP SFC LOW MOVING ACROSS REGION. THIS IS NOT A LIKELY OUTCOME SO FOLLOWED ECMWF SOLUTION WHICH HAS DRY NORTHERLY FLOW ACROSS THE REGION. TEMPS BELOW NORMAL SATURDAY WITH POTENTIAL FOR CLOUDS AND SHOWERS...THEN RECOVERING TO SEASONABLE NORMALS SUNDAY. && .AVIATION /20Z MONDAY THROUGH SATURDAY/... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT MODERATE...30 PERCENT TO 60 PERCENT HIGH...GREATER THAN 60 PERCENT REST OF THIS AFTERNOON... MEDIUM TO HIGH CONFIDENCE. VFR CONDITIONS WILL CONTINUE THE MAJORITY OF THE AFTERNOON. HOWEVER...SCT STRONG TO SEVERE THUNDERSTORMS WILL RESULT IN BRIEF MVFR-IFR CONDITIONS. THE ACTIVITY SHOULD MAINLY BE ACROSS THE INTERIOR THROUGH 21Z AND THEN AFFECT THE COASTAL PLAIN BETWEEN 21Z AND 02Z. THE POTENTIAL EXISTS FOR MAINLY HAIL AND WIND GUSTS OVER 35 KNOTS WITH THE STRONGEST STORMS. HOWEVER...BECAUSE THIS ACTIVITY IS HIT AND MISS WILL JUST GO WITH CB/S IN MOST OF THE TAFS. HOWEVER...BASED ON THE LATEST RADAR DID MAKE MENTION OF IT IN THE BDL/ORH/MHT TAFS. TONIGHT... SCATTERED SHOWERS/THUNDERSTORMS SHOULD EXIT THE COASTAL PLAIN BETWEEN 1Z AND 3Z...BUT MAY RESULT IN BRIEF MVFR-IFR CONDITIONS. THE ACTIVITY COULD PERSIST A BIT LONGER ON THE CAPE/ISLANDS. OTHERWISE...MEDIUM CONFIDENCE IN MAINLY VFR CONDITIONS. HOWEVER...MVFR CONDITIONS IN PATCHY FOG MAY AFFECT PORTIONS OF THE REGION ESPECIALLY ACROSS THE CAPE/ISLANDS LATE. KBOS TERMINAL... MEDIUM TO HIGH CONFIDENCE IN TAF. GENERALLY EXPECT VFR CONDITIONS THROUGH TONIGHT. HOWEVER...A BRIEF STRONG THUNDERSTORM OR TWO MAY AFFECT THE TERMINAL BETWEEN 23Z AND 03Z. THE ACTIVITY IS HIT AND MISS SO CONFIDENCE WAS NOT HIGH ENOUGH TO INCLUDE AT THIS TIME. WILL CONTINUE TO MONITOR CONDITIONS...BUT JUST GO WITH A CB AT THIS TIME. OUTLOOK...TUESDAY THROUGH FRIDAY... TUESDAY... MODERATE CONFIDENCE FOR VFR. SECONDARY FRONT MOVES THROUGH. AT THIS POINT...LITTLE IF ANY PRECIP EXPECTED...BUT LOW CONFIDENCE ON TIMING AND STRENGTH OF FEATURE. APPEARS BEST SHOT WILL BE ACROSS S NH/NE MA. MAY SEE LAYER OF CLOUDS AOA 6KFT MAINLY NEAR OR AFTER 18Z. W-SW WINDS SHIFTING TO W-NW AS FRONT PASSES. TUESDAY NIGHT... MEDIUM CONFIDENCE. MAINLY VFR...BUT LOW PROB FOR ISOLD MVFR IN ANY EVENING SHOWERS/TSTMS NE TERMINALS. WEDNESDAY... LOW CONFIDENCE. CONDITIONS WILL DEPEND ON TRACK OF SFC LOW MOVING SE FROM GT LAKES. THERE COULD BE A PERIOD OF MVFR CONDITIONS IN SHOWERS/TSTMS WITH BEST CHANCE ACROSS SW ZONES. THURSDAY AND FRIDAY... HIGH CONFIDENCE VFR. BKN CU THU. && .MARINE... TONIGHT...WINDS AND SEAS SHOULD REMAIN BELOW SCA THRESHOLDS. HOWEVER...A FEW STRONG THUNDERSTORMS WITH HAIL AND ISOLATED GUSTY WINDS MAY AFFECT THE WATERS THIS EVENING. OUTLOOK...TUESDAY THROUGH FRIDAY... TUESDAY...EXPECT ANOTHER WEAK TROUGH TO MOVE ACROSS THE WATERS DURING THE LATE MORNING AND AFTERNOON. HOWEVER...EXPECT WINDS AND SEAS TO REMAIN BELOW SMALL CRAFT CRITERIA. MAY SEE WIDELY SCT SHOWERS/TSTMS ACROSS THE WATERS N OF BOSTON HARBOR TO CAPE ANN AS UPPER LEVEL SYSTEM TRIES TO MOVE CLOSE TO THOSE WATERS. WINDS AND SEAS LIKELY TO REMAIN BELOW SCA THRESHOLDS THROUGH THE PERIOD. && .EQUIPMENT... BLOCK ISLAND AWOS /KBID/ DEWPOINT IS ERRONEOUS AND FAA HAS BEEN NOTIFIED. THERE IS NO ESTIMATE OF WHEN IT WILL BE FIXED. THIS MAY AFFECT MOS GUIDANCE FOR KBID. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...FRANK/KJC NEAR TERM...FRANK SHORT TERM...EVT LONG TERM...KJC AVIATION...FRANK/KJC MARINE...FRANK/KJC EQUIPMENT...STAFF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 236 PM EDT MON AUG 1 2011 CTZ002>004-MAZ002>021-026-NHZ011-012-015-RIZ001>008-021845- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-CHESHIRE NH- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 236 PM EDT MON AUG 1 2011 ...SEVERE THUNDERSTORM WATCH 711 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A LOW PROBABILITY OF AN ISOLATED STRONG THUNDERSTORM TUESDAY AFTERNOON...MAINLY ACROSS NORTHEAST MASSACHUSETTS AND SOUTHWEST NEW HAMPSHIRE. HAIL IS THE MAIN THREAT WITH STRONG WIND GUSTS A SECONDARY THREAT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MAZ022>024-021845- BARNSTABLE MA-DUKES MA-NANTUCKET MA- 236 PM EDT MON AUG 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS. .DAY ONE...THIS AFTERNOON AND TONIGHT. A STRONG THUNDERSTORM WITH HAIL IS POSSIBLE THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A LOW PROBABILITY OF AN ISOLATED STRONG THUNDERSTORM TUESDAY AFTERNOON...MAINLY ACROSS NORTHEAST MASSACHUSETTS AND SOUTHWEST NEW HAMPSHIRE. HAIL IS THE MAIN THREAT WITH STRONG WIND GUSTS A SECONDARY THREAT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ231>233-250-251-254>256-021845- CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 236 PM EDT MON AUG 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. A STRONG THUNDERSTORM WITH HAIL AND GUSTY WINDS IS POSSIBLE THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A LOW PROBABILITY OF AN ISOLATED STRONG THUNDERSTORM TUESDAY AFTERNOON...MAINLY ACROSS THE NORTHEAST MASSACHUSETTS COASTAL WATERS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ230-234>237-021845- BOSTON HARBOR-BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY- BLOCK ISLAND SOUND- 236 PM EDT MON AUG 1 2011 ...SEVERE THUNDERSTORM WATCH 711 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A LOW PROBABILITY OF AN ISOLATED STRONG THUNDERSTORM TUESDAY AFTERNOON...MAINLY ACROSS THE NORTHEAST MASSACHUSETTS COASTAL WATERS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
241 PM EDT MON AUG 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM HAIL AMHERST 42.38N 72.52W
08/01/2011 M1.50 INCH HAMPSHIRE MA TRAINED SPOTTER
0128 PM HAIL AMHERST 42.38N 72.52W
08/01/2011 E1.75 INCH HAMPSHIRE MA AMATEUR RADIO
0137 PM HAIL AMHERST 42.38N 72.52W
08/01/2011 M1.00 INCH HAMPSHIRE MA MEDIA
MEDIA
0148 PM HAIL AMHERST 42.38N 72.52W
08/01/2011 E1.00 INCH HAMPSHIRE MA STORM CHASER
0209 PM HAIL LONGMEADOW 42.05N 72.58W
08/01/2011 M0.75 INCH HAMPDEN MA NONE
0211 PM HAIL BELCHERTOWN 42.27N 72.40W
08/01/2011 E1.00 INCH HAMPSHIRE MA AMATEUR RADIO
0216 PM FUNNEL CLOUD CHICOPEE 42.18N 72.57W
08/01/2011 HAMPDEN MA AWOS
&&
123SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 242 PM EDT MON AUG 1 2011 MAZ004-NHZ011-015-011930- CHESHIRE NH-NORTHERN WORCESTER MA-WESTERN AND CENTRAL HILLSBOROUGH NH- 242 PM EDT MON AUG 1 2011 AT 236 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND SMALL HAIL 3 MILES SOUTHWEST OF KEENE...MOVING EAST AT 20 MPH. * SOME LOCATIONS AFFECTED INCLUDE...SWANZEY...ROXBURY... MARLBOROUGH...TROY...HARRISVILLE...FITZWILLIAM...DUBLIN...JAFFREY AND PETERBOROUGH. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT MONDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND. && LAT...LON 4292 7193 4271 7206 4288 7249 4301 7237 FIELD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 301 PM EDT MON AUG 1 2011 MAZ003-004-010-012000- EASTERN FRANKLIN MA-EASTERN HAMPSHIRE MA-NORTHERN WORCESTER MA- 301 PM EDT MON AUG 1 2011 AT 3 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM PRODUCING WIND GUSTS TO 40 MPH AND PENNY SIZED HAIL OVER SHUTESBURY...OR ABOUT 9 MILES NORTHEAST OF AMHERST...MOVING EAST AT 20 MPH. * SOME LOCATIONS AFFECTED INCLUDE...HARDWICK...BARRE...NEW BRAINTREE AND OAKHAM. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT MONDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND. && LAT...LON 4246 7196 4227 7207 4240 7244 4249 7238 FIELD
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
310 PM EDT MON AUG 1 2011
MAZ002-003-012000-
EASTERN FRANKLIN MA-WESTERN FRANKLIN MA-
310 PM EDT MON AUG 1 2011
AT 309 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND
PENNY SIZED HAIL OVER MONROE...OR ABOUT 8 MILES EAST OF NORTH
ADAMS...MOVING EAST AT 25 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...MONROE...ROWE...HEATH...
COLRAIN...SHELBURNE...LEYDEN...GREENFIELD AND BERNARDSTON.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
MONDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND.
&&
LAT...LON 4275 7302 4274 7261 4273 7251 4254 7262
4268 7299 4270 7296 4270 7302 4271 7303
FIELDSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
325 PM EDT MON AUG 1 2011
NHZ011-015-012000-
CHESHIRE NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
325 PM EDT MON AUG 1 2011
AT 322 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND
PENNY SIZED HAIL 3 MILES NORTHEAST OF WALPOLE...OR ABOUT 4 MILES
SOUTHEAST OF BELLOWS FALLS...MOVING SOUTHEAST AT 30 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...SURRY...GILSUM...SULLIVAN AND
NELSON.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
MONDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND.
&&
LAT...LON 4304 7204 4293 7212 4306 7246 4309 7245
4314 7237
FIELDSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
333 PM EDT MON AUG 1 2011
CTZ002-MAZ009-011-012030-
EASTERN HAMPDEN MA-HARTFORD CT-WESTERN HAMPDEN MA-
333 PM EDT MON AUG 1 2011
...STRONG THUNDERSTORM FORMING NEAR TOLLAND MASSACHUSETTS...
AT 332 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND
PENNY SIZED HAIL NEAR TOLLAND...OR ABOUT 15 MILES NORTHEAST OF
TORRINGTON...MOVING EAST AT 15 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...GRANVILLE...SOUTHWICK...GRANBY...
WINDSOR LOCKS...WINDSOR...SUFFIELD AND EAST GRANBY.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
MONDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE AND RHODE ISLAND.
&&
LAT...LON 4213 7307 4204 7257 4184 7265 4194 7291
4197 7290 4197 7299 4198 7303 4203 7302
4204 7306 4209 7308
JWDThe Albany radar (KENX), 115 km away, was scanning. The volume nearest the first event began at 19:54 UTC.
5 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Connecticut in 2011Every state in 2011This day in weather historyWarnings in Connecticut, August 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 337480, 337481, 337483, 337484, 337485.